Alert archive / Colorado / Flash Flood Warnings in 2010
Flash Flood Warning 27, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 31, 2010, 5:03 PM MDT for Teller County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2010, 5:03 PM MDT (23:03 UTC)
- Expired
- Jul 31, 2010, 8:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Teller County, CO
The radar
The Denver radar (KFTG), 97 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.1 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 2036 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
489 WGUS55 KPUB 312303 FFWPUB COC119-010200- /O.NEW.KPUB.FF.W.0027.100731T2303Z-100801T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 503 PM MDT SAT JUL 31 2010 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN TELLER COUNTY IN CENTRAL COLORADO... * UNTIL 800 PM MDT * AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS NORTHWESTERN TELLER COUNTY...INCLUDING THE HAYMAN BURN SCAR. RADAR ESTIMATES OF UP TO AN INCH OF RAIN HAS FALLEN ACROSS PORTIONS OF THE HAYMEN BURN SCAR WITH ANOTHER IN OF RAIN POSSIBLE WITHIN THE NEXT HOUR. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... TURKEY CREEK...TROUT CREEK...LITTLE TURKEY CREEK...WEST CREEK...TRAIL CREEK...PHANTOM CREEK...RULE CREEK...TWIN CREEK AND SOUTH PLATTE RIVER. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. ADDITIONALLY...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...RESULTING IN MUD FLOWS AND FALLING ROCK. ROADWAYS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER. LAT...LON 3912 10511 3902 10511 3899 10532 3913 10532 $$
4 follow-up statements
444 WGUS75 KPUB 312340 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 540 PM MDT SAT JUL 31 2010 COC119-010200- /O.CON.KPUB.FF.W.0027.000000T0000Z-100801T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER CO- 540 PM MDT SAT JUL 31 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN TELLER COUNTY UNTIL 800 PM MDT... AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL CONTINUING ACROSS NORTHWESTERN TELLER COUNTY. AN ALERT RAIN GAGE AT CEDAR MOUNTAIN HAS REPORTED 1.34 INCHES OF RAIN OVER THE PAST HOUR...WITH DOPPLER RADAR ESTIMATES OF BETWEEN 2 AND 3 INCHES OF RAINFALL ACROSS PORTIONS OF THE HAYMAN BURN SCAR. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... TURKEY CREEK...TROUT CREEK...LITTLE TURKEY CREEK...WEST CREEK...TRAIL CREEK...PHANTOM CREEK...RULE CREEK...TWIN CREEK AND SOUTH PLATTE RIVER. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. ADDITIONALLY...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...RESULTING IN MUD FLOWS AND FALLING ROCK. ROADWAYS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER. LAT...LON 3912 10511 3902 10511 3899 10532 3913 10532 $$
140 WGUS75 KPUB 010014 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 614 PM MDT SAT JUL 31 2010 COC119-010200- /O.CON.KPUB.FF.W.0027.000000T0000Z-100801T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER CO- 614 PM MDT SAT JUL 31 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN TELLER COUNTY UNTIL 800 PM MDT... AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS SLOWLY DIMINISHING ACROSS NORTHWESTERN TELLER COUNTY. ALERT RAIN GAGES INDICATE BETWEEN 1/2 INCH AND 1 1/2 INCHES HAS FALLEN ACROSS THE HAYMAN BURN SCAR WITH DOPPLER RADAR ESTIMATES OF UP TO 3 INCHES OF RAIN ACROSS THE AREA OVER THE PAST 2 HOURS. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... TURKEY CREEK...TROUT CREEK...LITTLE TURKEY CREEK...WEST CREEK...TRAIL CREEK...PHANTOM CREEK...RULE CREEK...TWIN CREEK AND SOUTH PLATTE RIVER. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. ADDITIONALLY...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...RESULTING IN MUD FLOWS AND FALLING ROCK. ROADWAYS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER. LAT...LON 3912 10511 3902 10511 3899 10532 3913 10532 $$
573 WGUS75 KPUB 010110 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 710 PM MDT SAT JUL 31 2010 COC119-010200- /O.CON.KPUB.FF.W.0027.000000T0000Z-100801T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER CO- 710 PM MDT SAT JUL 31 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN TELLER COUNTY UNTIL 800 PM MDT... AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH LIGHT TO MODERATE RAINFALL CONTINUING ACROSS NORTHWEST TELLER COUNTY. RAIN GAGES ACROSS THE HAYMAN BURN SCAR INDICATE BETWEEN 0.60 AND 1.65 INCHES OF RAINFALL OVER THE PAST TWO HOURS...WITH DOPLER RADAR ESTIMATES OF UP TO 3 INCHES OF RAIN ACROSS THE AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... TURKEY CREEK...TROUT CREEK...LITTLE TURKEY CREEK...WEST CREEK...TRAIL CREEK...PHANTOM CREEK...RULE CREEK...TWIN CREEK AND SOUTH PLATTE RIVER. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. ADDITIONALLY...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...RESULTING IN MUD FLOWS AND FALLING ROCK. ROADWAYS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER. LAT...LON 3912 10511 3902 10511 3899 10532 3913 10532 $$
991 WGUS75 KPUB 010150 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 750 PM MDT SAT JUL 31 2010 COC119-010206- /O.EXP.KPUB.FF.W.0027.000000T0000Z-100801T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER CO- 750 PM MDT SAT JUL 31 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN TELLER COUNTY WILL BE ALLOWED TO EXPIRE AT 800 PM MDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. ADDITIONALLY...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...RESULTING IN MUD FLOWS AND FALLING ROCK. ROADWAYS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER. LAT...LON 3912 10511 3902 10511 3899 10532 3913 10532 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:15 PM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 31, 3:15 PM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 315 PM MDT SAT JUL 31 2010 .SHORT TERM... (TONIGHT AND SUNDAY) ...POTENTIAL FOR HEAVY RAIN AND FLOODING CONTINUES... MONSOON REMAINS IN FULL SWING. AREA OF HEAVY RAIN OVER KIOWA AND PROWERS COUNTIES IS TRAINING ALONG A BOUNDARY WITH NEAR 70 DEWPOINTS BEHIND IT. SO...BIG FLASH FLOOD CONCERNS OVER EASTERN KIOWA AND PROWERS COUNTIES AT THE PRESENT TIME. SO FAR...ONLY REPORTS FROM PROWERS COMMUNICATIONS OF FLOODED FIELDS 4 TO 5 MILES EAST OF LAMAR ALONG HIGHWAY 50. FLASH FLOOD WARNING REMAINS IN EFFECT FOR THIS AREA THROUGH 430 PM. OTHER CONCERNS OVER THE CHALK AND COTTONWOOD CREEK BASINS...WEST OF NATHROP AND BUENA VISTA...AT THE PRESENT TIME. NOT REALLY HEAVY RAIN IN THAT AREA RIGHT NOW...BUT JUST ENOUGH TO HAVE ME CONCERNED...IN LIGHT OF THE FLOODING THAT OCCURRED OUT THAT WAY YESTERDAY. ANOTHER AREA OF CONCERN...THE LINE OF STORMS MOVING OFF OF THE SOUTHERN SANGRE DE CRISTOS...ALONG AND WEST OF THE INTERSTATE...FROM KTAD TO WALSENBURG. THIS AREA RECEIVED SOME HEAVY RAIN YESTERDAY SO RUNOFF WILL BE QUICK AND EFFICIENT. MOST OF THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST COLORADO WILL ALSO BE UNDER THE GUN THIS EVENING...AS ATMOSPHERIC MOISTURE REMAINS HIGH AND STEERING WINDS REMAIN LIGHT. WHO GETS THE HEAVY RAIN WILL DEPEND ON RANDOM PROCESSES OF NATURE SUCH AS WHERE OUTFLOW BOUNDARIES TRACK AND COLLIDE. TOMORROW...A BIT OF A CHANGE IN THE PATTERN. IT LOOKS LIKE THE MONSOONAL PLUME WILL PULL BACK TO THE WEST AND NORTH...FOCUSING MAINLY ON THE MOUNTAINS AND WEST...BUT ALSO POTENTIALLY CLIPPING MUCH OF EL PASO COUNTY. SO...FLASH FLOOD WATCH WILL GO INTO EFFECT FOR THIS AREA FROM NOON UNTIL MIDNIGHT SUNDAY. FOR THE REST OF THE PLAINS...IT APPEARS A DRIER SOUTHWESTERLY FLOW WILL CURTAIL THE HEAVY RAIN THREAT FOR THE TIME BEING. LW .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) ONGOING BUSY WEATHER WILL NECESSITATE A SHORTER EXTENDED DISCUSSION. THE OVERALL UPPER PATTERN CHANGES VERY LITTLE THROUGH THE EXTENDED FORECAST PERIOD. THROUGH NEXT SATURDAY...AN UPPER RIDGE OF HI PRES REMAINS CENTERED OVER THE GULF STATES WHILE A TROUGH OF LOW PRES PERCOLATES OVER THE PAC NW. A NUMBER OF UPPER DISTURBANCES ROLL ACROSS THE STATE THROUGH THE PERIOD...WHILE THE PLUME OF MONSOON MOISTURE CONTINUES TO STREAM UP ACROSS THE DESERT SW AND INTO COLORADO...PROVIDING A NEARLY CONSTANT FEED OF MOISTURE. HOWEVER...THERE ARE A FEW CHANGES THAT COULD MEAN DIFFERENCES IN THE SENSIBLE WEATHER FROM DAY TO DAY. SUNDAY NIGHT AND MONDAY...MODELS CONTINUE TO INDICATE WIDESPREAD PCPN FOR THE FORECAST AREA INTO LATE SUNDAY NIGHT...THEN POSSIBLY ANOTHER ROUND ON MONDAY AS A BOUNDARY DROPS DOWN ACROSS THE PALMER DVD. NAM AND GFS DISAGREE ON WHERE THIS BOUNDARY WILL SET UP...WITH THE GFS A BIT FURTHER SOUTH WITH IT...BUT WHERE IT FINALLY SETS UP WILL SERVE AS A FOCUS AREA FOR PLAINS CONVECTION. TUESDAY THROUGH THURSDAY...MOISTURE PLUME CONTINUES ACROSS THE 4 CORNERS INTO COLORADO...BUT SEEMS TO BE MORE TIED TO THE HIGHER TERRAIN. IF THE STATE COULD BE SLICED IN HALF FROM THE NE CORNER TO THE SW CORNER...THE NORTHWESTERN HALF WOULD HAVE THE GREATEST POTENTIAL FOR ADDITIONAL HEAVY RAINFALL. THE HEAT IS EXPECTED TO RETURN TO THE SE CORNER. FRIDAY AND SATURDAY...LONG RANGE MODELS NOW INDICATE THAT THE MOISTURE PLUME MIGHT WEAKEN FOR THE FORECAST AREA BY NEXT WEEKEND...AS THE UPPER FLOW BECOMES MORE WEST TO SOUTHWEST. WILL MAINTAIN HOT TEMPS AND ISOLATED CONVECTION INITIALLY FIRING OFF THE HIGHER TERRAIN...THEN SLOWLY MOVING OFF ACROSS THE ADJACENT PLAINS. MOORE && .AVIATION... MAIN CONCERNS REVOLVE AROUND HEAVY THUNDERSTORM RAINS AND ASSOCIATED LOW CIGS/VSBY THIS EVENING AND AGAIN TOMORROW AFTERNOON AND EVENING. LOCALLY HEAVY/INTENSE RAINFALL RATES ARE POSSIBLE LEADING TO SIGNIFICANT REDUCTIONS IN VISIBILITY. HEAVY RAIN THREAT AREA WILL PULL BACK TO THE WEST AND NORTH FOR TOMORROW AFTERNOON AND EVENING...STILL AFFECTING KCOS AND KALS...BUT PROBABLY EASING UP ON KPUB. LW && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR COZ058>068- 072>089-093>097. FLASH FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR COZ058>085-087-088. && 50/27
Hazardous weather outlook, Jul 31, 6:44 AM MDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 644 AM MDT SAT JUL 31 2010 COZ058>089-093>099-011245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 644 AM MDT SAT JUL 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS AND ADJACENT PLAINS THROUGH THIS EVENING. SMALL HAIL UP TO DIME SIZE MAY ACCOMPANY THE STRONGER STORMS...BUT THE MAIN THREAT WILL BE FROM LOCALLY HEAVY RAINFALL WHICH WILL ONCE AGAIN BRING THE POTENTIAL FOR FLASH FLOODING. MUD OR ROCK SLIDES WILL BE OF PARTICULAR CONCERN FOR THE MOUNTAIN AREAS. URBAN AREAS AND AREAS WITH POOR RUNOFF WILL ALSO BE SUSCEPTIBLE TO FLOODING TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PERSISTENT PATTERN WILL KEEP ACTIVE WEATHER ACROSS SOUTHERN COLORADO THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG THE CONTINENTAL DIVIDE AND EASTERN MOUNTAINS AND SPREAD INTO THE PLAINS WEST IF INTERSTATE 25 AND OVER THE PALMER DIVIDE THROUGH THE EVENING HOURS. ABUNDANT MOISTURE AND SLOW STORM MOTIONS WILL LEAD TO LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY OVER LOCATIONS THAT HAVE SEEN HEAVY RAINFALL FOR CONSECUTIVE DAYS. THERE IS LESS CERTAINTY IN THUNDERSTORM COVERAGE OVER THE PLAINS WITH THE BEST CHANCES BEING EARLY NEXT WEEK. THUNDERSTORMS THAT OCCUR THROUGH FRIDAY WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND LIGHTNING IN ADDITION TO HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER SOUTHEAST COLORADO THROUGH THIS EVENING. 44/88
In the hours before
Local storm report, Jul 31, 11:41 AM MDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1141 AM MDT SAT JUL 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM HEAVY RAIN 2 W RYE 37.92N 104.96W
07/31/2010 M1.86 INCH PUEBLO CO TRAINED SPOTTER
OVERNIGHT TOTAL.
&&
JCERUSpecial weather statement, Jul 31, 12:15 PM MDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1215 PM MDT SAT JUL 31 2010 COZ095-096-311915- EASTERN KIOWA COUNTY-WESTERN KIOWA COUNTY- 1215 PM MDT SAT JUL 31 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO... AT 1207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF CHIVINGTON...OR 26 MILES NORTH OF LAMAR...WHICH WAS MOVING TOWARD THE NORTH AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL KIOWA COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 31, 3:24 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT SAT JUL 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN 4 E LAMAR 38.08N 102.54W
07/31/2010 U0.00 INCH PROWERS CO LAW ENFORCEMENT
FLOODED FIELDS...BUT FURROWS STILL VISIBLE...BETWEEN
COUNTY ROADS 12 AND 13...4 TO 5 MILES EAST OF LAMAR ALONG
HIGHWAY 50.
&&
LWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:19 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jul 30, 7:12 PM MDT | Areal Flood Advisory | PUB | Custer, Fremont, Huerfano, Pueblo | 3 hr |
| Jul 30, 7:54 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 3 hr |
| Jul 30, 8:40 PM MDT | Flash Flood Warning | PUB | Huerfano | 3 hr |
| Jul 30, 8:44 PM MDT | Areal Flood Advisory | PUB | Pueblo | 3 hr |
| Jul 30, 8:49 PM MDT | Areal Flood Advisory | PUB | Las Animas | 3 hr |
| Jul 30, 9:41 PM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| Jul 30, 10:07 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Jul 30, 10:22 PM MDT | Areal Flood Advisory | PUB | Huerfano | 2 hr |
| Jul 30, 10:48 PM MDT | Areal Flood Advisory | PUB | Crowley, Kiowa | 2 hr |
| Jul 31, 12:27 AM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| Jul 31, 1:07 AM MDT | Areal Flood Advisory | PUB | Kiowa | 60 min |
| Jul 31, 1:21 AM MDT | Flash Flood Warning | PUB | Las Animas | 87 min |
| Jul 31, 1:37 AM MDT | Areal Flood Advisory | PUB | Crowley, Otero, Pueblo | 3 hr |
| Jul 31, 3:29 AM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| Jul 31, 12:59 PM MDT | Areal Flood Advisory | PUB | Bent, Prowers | 3 hr |
| Jul 31, 1:11 PM MDT | Areal Flood Advisory | PUB | Chaffee | 3 hr |
| Jul 31, 1:26 PM MDT | Flash Flood Warning | PUB | Bent, Kiowa, Prowers | 3 hr |
| Jul 31, 1:58 PM MDT | Flash Flood Warning | PUB | Chaffee | 78 min |
| Jul 31, 2:15 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano, Las Animas | 3 hr |
| Jul 31, 3:39 PM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 32 hr |
| Jul 31, 4:28 PM MDT | Flash Flood Warning | PUB | Kiowa, Prowers | 113 min |
| Jul 31, 4:52 PM MDT | Areal Flood Advisory | PUB | Bent, Las Animas, Otero, Pueblo | 2 hr |
Nearby
Flash Flood Warnings in Colorado, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.